You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Large Deviations of Likelihood Ratio Statistics with Applications to Sequential Testing
The Annals of Statistics
Vol. 6, No. 1 (Jan., 1978), pp. 72-84
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958690
Page Count: 13
You can always find the topics here!Topics: Statistics, Ratio test, Integers, Statism, Approximation, Continuous functions, Sample size, Probabilities, Statistical theories
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We study the tail of the null distribution of the log likelihood ratio statistic for testing sharp hypotheses about the parameters of an exponential family. We show that the classical chisquare approximation is of exactly the right order of magnitude, although it may be off by a constant factor. We then apply our results and techniques to find the error probabilities of a sequential version of the likelihood ratio test. The sequential version rejects if the likelihood ratio statistic crosses a given barrier by a given time. Our approach uses a local limit theorem which takes account of large deviations and integrates the local result by using the theory of Hausdorff measures.
The Annals of Statistics © 1978 Institute of Mathematical Statistics